MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SPYGLASS RETRIEVAL BASKET; ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED

BOSTON SCIENTIFIC CORPORATION SPYGLASS RETRIEVAL BASKET; ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED
Model Number M00546550
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation (2001)
Date of Event 03/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complainant was unable to report the lot number; therefore the manufacture date and expiration date are unknown.(b)(4).The complainant indicated that the device has been disposed and will not be returned for evaluation; therefore a problem analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a spyglass retrieval basket was used in the bile duct during a percutaneous bile duct exploration with stone removal procedure performed on (b)(6) 2021.During the procedure, the physician noticed a leaking of contrast medium into the peritoneum indicating a small gallbladder perforation during multiple stone extractions with the spyglass retrieval basket.The physician placed an external/internal drain and will bring the patient back in a week or two to remove further stones.The procedure was successfully completed.It was reported that the patient is expected to fully recover.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.
 
Event or Problem Description
It was reported to boston scientific corporation that a spybasket was used in the bile duct during a percutaneous bile duct exploration with stone removal procedure performed on (b)(6), 2021.During the procedure, the physician noticed a leaking of contrast medium into the peritoneum indicating a small gallbladder perforation during multiple stone extractions with the spyglass retrieval basket.The physician placed an external/internal drain and it was indicated that the patient would be brought back in a week or two after the procedure date to further remove stones.It was reported that the patient is expected to fully recover.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.
 
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to report the lot number; therefore the manufacture date and expiration date are unknown.Block h6 (patient codes): patient code e2114 captures the reportable event of perforation.Block h6 (evaluation conclusion codes): conclusion code d17 is being used in lieu of an adequate conclusion code for device not returned.Block h10: the complainant indicated that the device has been disposed and will not be returned for evaluation; therefore a problem analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.Corrections: corrections made to b5 (describe event or problem) and h6 (impact codes).

Brand Name
SPYGLASS RETRIEVAL BASKET
Common Device Name
ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11705564
Report Number3005099803-2021-01871
Device Sequence Number19916134
Product Code PTS
UDI-Device Identifier08714729965886
UDI-Public08714729965886
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM00546550
Device Catalogue Number4665
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/24/2021
Supplement Date Received by Manufacturer04/22/2021
Initial Report FDA Received Date04/22/2021
Supplement Report FDA Received Date05/13/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;